MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493918930250
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Cardiac Arrest (1762); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Asystole (4442); Reduced Blood Flow (4598)
Date of Event 08/29/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient died.The patient underwent a percutaneous coronary intervention (pci) procedure targeting both the left anterior descending (lad) and the right coronary artery (rca).During treatment of a long, moderately calcified and mildly tortuous lesion in the rca, a 2.50 mm x 30 mm emerge balloon catheter was advanced for dilatation.At the beginning of the third inflation, the balloon ruptured at a pressure of less than 14 atm.Following the rupture, no blood flow in the rca and the patient experienced a brief asystolic episode.The physician attempted to remove the device, however, only the catheter shaft was retrieved.The full 30 mm balloon material remained inside the patient and was not visible on angiography.The physician proceeded to place stent in the rca to restore blood flow, which was successfully re-established.The patient was stable post-procedure and was discharged the same day.Two days post-discharge, the patient returned to the hospital in a worsened condition.A diagnostic coronary angiography revealed a complete occlusion of the rca, which could not be re-opened.The patient subsequently passed away, with cardiac failure listed as the official cause of death.
 
Additional Manufacturer Narrative
G4: premarket / 510(k): k163174.
 
Additional Manufacturer Narrative
E1: initial reporter email updated.G4: premarket/510(k): k163174.
 
Event or Problem Description
It was reported that a patient died.The patient underwent a percutaneous coronary intervention (pci) procedure targeting both the left anterior descending (lad) and the right coronary artery (rca).During treatment of a long, moderately calcified and mildly tortuous lesion in the rca, a 2.50 mm x 30 mm emerge balloon catheter was advanced for dilatation.At the beginning of the third inflation, the balloon ruptured at a pressure of less than 14 atm.Following the rupture, no blood flow in the rca and the patient experienced a brief asystolic episode.The physician attempted to remove the device, however, only the catheter shaft was retrieved.The full 30 mm balloon material remained inside the patient and was not visible on angiography.The physician proceeded to place stent in the rca to restore blood flow, which was successfully re-established.The patient was stable post-procedure and was discharged the same day.Two days post-discharge, the patient returned to the hospital in a worsened condition.A diagnostic coronary angiography revealed a complete occlusion of the rca, which could not be re-opened.The patient subsequently passed away, with cardiac failure listed as the official cause of death.It was further reported that the physician attempted retrieval using a lasso, a standard technique for foreign body extraction, though the effort was unsuccessful.

Brand Name
EMERGE?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23181899
Report Number2124215-2025-66332
Device Sequence Number9182412
Product Code LOX
UDI-Device Identifier08714729806417
UDI-Public(01)08714729806417(17)271031(10)35960402
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493918930250
Device Catalogue NumberH7493918930250
Device Lot Number0035960402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/31/2025
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age70 YR
Patient SexFemale